Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 166, NWS New Orleans, LA

November 27, 2003Amite County, Pike County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Nov 27, 2003, 2:51 AM CST for Amite County, Pike County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 27, 2003, 2:51 AM CST (08:51 UTC)
Expired
Nov 27, 2003, 3:15 AM CST
In force
24 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Amite County, MS, Pike County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 26, 9:55 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2003-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2003-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 270851
SVRNEW
MSC005-113-270915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
251 AM CST THU NOV 27 2003

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AMITE COUNTY IN SOUTHERN MISSISSIPPI
  PIKE COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITY OF MCCOMB

* UNTIL 315 AM CST

* AT 249 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A LINE OF SEVERE THUNDERSTORMS FROM 11 MILES NORTHWEST OF MCCOMB
  TO 7 MILES NORTHEAST OF LIBERTY...MOVING EAST AT 50 MPH.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING.

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3140 9068 3126 9069 3111 9087 3116 9051
          3127 9027 3140 9027 3139 9043

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 1:30 AM CST, 1 hour 21 minutes earlier.

Area forecast discussion, Nov 27, 1:30 AM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
130 AM CST THU NOV 27 2003

SOME DIFFERENCES IN MODEL DATA WHICH WILL HAVE A MAJOR IMPACT ON
FORECAST THIS TURKEY OF A DAY.
ETA AND AVN ARE CLOSE IN INITIALIZING WITH LOCAL 00Z 500MB ANALYSES.
UKMET HAS MAIN TROUGH FURTHER EAST THAN EITHER ETA OR AVN. AFTER 18
HOURS UKMET DIGS TROF FURTHER SOUTH AND CLOSES A LOW OFF OVER
NORTHERN WISCONSIN 28/00Z WHILE ETA AND AVN DO NOT CLOSE OFF THE LOW.
IN EITHER CASE THE END RESULT IS THE UKMET SLOWS DOWN THE EASTWARD
PROGRESSION TO MEET THE AVN/ETA TIMING AT 28/00Z AND SLOWS IT
FURTHER THEREAFTER. III STICK WITH THE AVN/ETA TIMING WHICH HAS
BEEN MORE CONSISTENT.

IN THE SHORT TERM THE SURFACE LOW OVER EASTERN OKLAHOMA EXPECTED TO
PUSH EAST INTO THE MID-MISSISSIPPI AND OHIO VALLEY TONIGHT AND .DRAG
A COLD FRONT ACROSS WESTERN AND CENTRAL LOUISIANA BY 28/00Z AND
THROU SOUTHEAST MISSISSIPPI ZONES AROUND 28/06Z OR MIDNIGHT TONIGHT.
STRONG SOUTHERLU FLOW AHEAD OF 500MB TROUGH ENHANCING PRECIPITABLE
WATER VALUES TO 1.7 TO 2.0 INCHES TODAY. CURRENT WATCH AREA IS A TAD
TOO FAR EAST AND TOO EARLY...BUT EXPECT IT WILL BE EXTENDED THIS
MORNING. WILL KEEP THREAT OF FEW SEVERE IN ZONES TODAY. MAIN THREAT
OF SEVERE WEATHER SHOULD BE THIS MORNING WITH PREFRONTAL LINE. WILL
KEPP HIGH POPS IN FOR TODAY AND EARLY PORTION OF TONIGHT. REMAINDER
OF FORECAST PROBLEM WILL BE TEMPS AND WINDS. STRENGTH OF RIDGE TO
THE WEST SHOULD PRODUCE WINDS TO GALE FORCE BY FRIDAY OVER LAKES AND
COASTAL WATERS. TEMPS WIL DROP INTO LOWER 30S SATURDAY AM.

PRELIMINARY NUMBERS...

MCB 74/48/59/29 +800  BTR 76/48/59/33 +800
MSY 75/54/59/39 9800  GPT 70/53/61/33 8800

.NEW...SMALL CRAFT ADVISORY KPQL TO THE ATCHAFALAYA RIVER OUT 60 NM
       INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS.
LA...NONE.
MS...NONE.
Hazardous weather outlook, Nov 26, 10:20 PM CST, 4 hours 31 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-271200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1020 PM CST WED NOV 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTH AND COASTAL MISSISSIPPI.

.DAY ONE...TONIGHT

THUNDERSTORMS...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVERNIGHT. A FEW
STORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WINDS AND ISOLATED
TORNADOES. THE GREATEST THREAT OF SEVERE WEATHER WILL BE ACROSS
EXTREME SOUTHWEST MISSISSIPPI AND AREAS OF SOUTHEAST LOUISIANA TO
THE WEST OF LAKE PONTCHARTRAIN.

MARINE...
SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP TONIGHT ACROSS THE
COASTAL WATERS AND TIDAL LAKES AS SOUTH WINDS INCREASE TO 20 KNOTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THANKSGIVING DAY AS
A COLD FRONT APPROACHES AND MOVES ACROSS THE AREA. A FEW OF THE
STORMS MAY BE STRONG IN NATURE WITH THE POTENTIAL FOR LOCALLY HEAVY
RAIN AND STRONG WIND GUSTS.

SMALL CRAFT ADVISORY CONDITIONS ARE ALSO EXPECTED TO CONTINUE ACROSS
THE COASTAL WATERS AND TIDAL LAKES WITH WINDS SHIFTING TO THE NORTH
AROUND 20 TO 25 KNOTS WITH HIGHER GUSTS BY THURSDAY NIGHT. STRONG
OFFSHORE WINDS ARE EXPECTED TO CONTINUE INTO SATURDAY BEFORE
DIMINISHING.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY
BE NECESSARY TONIGHT.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 1:54 AM CSTSevere Thunderstorm WarningLIXAmite, Wilkinson36 min
Nov 27, 2:36 AM CSTSevere Thunderstorm WarningLIXAmite14 min
Nov 27, 6:52 AM CSTSevere Thunderstorm WarningLIXPearl River38 min
Nov 27, 7:27 AM CSTSevere Thunderstorm WarningLIXHancock, Harrison, Pearl River63 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.